Alert archive / Wyoming / High Wind Watches in 2011

High Wind Watch 1, NWS Cheyenne, WY

January 1, 20114 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Jan 1, 2011, 3:59 AM MST for 4 counties in Wyoming. It took effect at Jan 1, 2011, 6:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 1, 2011, 3:59 AM MST (10:59 UTC)
In effect from
Jan 1, 2011, 6:00 PM MST
Expired
Jan 1, 2011, 10:27 AM MST
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 11.0 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2011-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2011-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
971 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

366 
WWUS75 KCYS 011059
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
359 AM MST SAT JAN 1 2011

...STRONG WINDS WILL DEVELOP EARLY TONIGHT IN SOME AREAS ALONG 
AND WEST OF THE LARAMIE RANGE AND CONTINUE THROUGH SUNDAY MORNING...

.WINDS IN THE MID AND UPPER PARTS OF THE ATMOSPHERE WILL INCREASE
OVER SOUTHEAST WYOMING EARLY TONIGHT AND CONTINUE THROUGH SUNDAY
MORNING. AT THE SAME TIME...A LARGE DIFFERENCE IN SURFACE 
PRESSURE WILL DEVELOP ACROSS THE REGION. THE RESULT WILL BE AN
INCREASE OF SURFACE WINDS IN AREAS ALONG AND WEST OF THE LARAMIE 
RANGE EARLY TONIGHT WHICH WILL PERSIST THROUGH SUNDAY MORNING.
THE EXPECTED STRONG WINDS WILL ALSO PRODUCE BLOWING AND DRIFTING
SNOW OVER THOSE AREAS.  

WYZ104>106-110-116-117-012300-
/O.NEW.KCYS.HW.A.0001.110102T0100Z-110102T1900Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX...
ARLINGTON...ELK MOUNTAIN...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER
359 AM MST SAT JAN 1 2011

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH SUNDAY
MORNING. 

* TIMING...FROM 6 PM TONIGHT THROUGH NOON ON SUNDAY.  

* WINDS...WESTERLY SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...THE STRONG WINDS AND SUDDEN GUSTS WILL MAKE TRAVEL
  HAZARDOUS FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES.
  THE STRONG WINDS WILL ALSO PRODUCE BLOWING AND DRIFTING SNOW
  WHICH WILL REDUCE VISIBILITIES TO A MILE OR LESS AND CREATE
  SLICK AREAS ON THE ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WEILAND
1 follow-up statement
779 
WWUS75 KCYS 011727
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1027 AM MST SAT JAN 1 2011

...STRONG WINDS WILL DEVELOP EARLY TONIGHT IN SOME AREAS ALONG
AND WEST OF THE LARAMIE RANGE AND CONTINUE THROUGH SUNDAY
MORNING...

.WINDS IN THE MID AND UPPER PARTS OF THE ATMOSPHERE WILL INCREASE
OVER SOUTHEAST WYOMING EARLY TONIGHT AND CONTINUE THROUGH SUNDAY
MORNING. AT THE SAME TIME...A LARGE DIFFERENCE IN SURFACE
PRESSURE WILL DEVELOP ACROSS THE REGION. THE RESULT WILL BE AN
INCREASE OF SURFACE WINDS IN AREAS ALONG AND WEST OF THE LARAMIE
RANGE EARLY TONIGHT WHICH WILL PERSIST THROUGH SUNDAY MORNING.
THE EXPECTED STRONG WINDS WILL ALSO PRODUCE BLOWING AND DRIFTING
SNOW OVER THOSE AREAS...CREATING SIGNIFICANT REDUCTIONS TO
VISIBILITY. 

WYZ104>106-110-116-117-020600-
/O.UPG.KCYS.HW.A.0001.110102T0100Z-110102T1900Z/
/O.NEW.KCYS.HW.W.0001.110102T0100Z-110102T1900Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX...
ARLINGTON...ELK MOUNTAIN...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER
1027 AM MST SAT JAN 1 2011

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON MST
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...6 PM TONIGHT TO NOON MST SUNDAY.

* WINDS...35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH...GENERALLY
  FROM THE WEST-SOUTHWEST.

* WIND CHILLS...10 BELOW ZERO TO 25 BELOW ZERO.

* IMPACTS...VERY STRONG WINDS AND SUDDEN GUSTS WILL MAKE TRAVEL
  HAZARDOUS FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES.
  THE STRONG WINDS WILL PRODUCE BLOWING SNOW WHICH WILL GREATLY
  REDUCE VISIBILITIES TO LESS THAN A MILE AND CREATE SLICK AREAS
  ON ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. THOSE
TRAVELING ALONG INTERSTATES 80 AND 25 TONIGHT SHOULD BE PREPARED
FOR VERY STRONG WIND GUSTS...LIMITED VISIBILITIES AND SLICK
ROADWAYS FROM BLOWING SNOW...AND VERY COLD WIND CHILL VALUES.

&&

$$

CARPENTER

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Jan 1, 3:41 AM MST, 18 minutes earlier.

Area forecast discussion, Jan 1, 3:41 AM MST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
341 AM MST SAT JAN 1 2011

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT...
TEMPERATURES HAVE WARMED SLOWLY SINCE THE LATE EVENING OVER MUCH OF
THE CWA.  WINDS HAVE REMAINED BRISK OVER THE EAST PART OF THE CWA
OVERNIGHT...AND STRONGER ALONG AND WEST OF THE LARAMIE RANGE.  THE
RESULTING WIND CHILL VALUES SINCE 06Z HAVE BEEN BELOW ADVISORY
CRITERIA IN THE EAST PART OF THE CWA AND AT ADVISORY CRITERIA IN THE
WEST.  MODIFIED THE PREVIOUSLY ISSUED HIGHLIGHTS FOR A WIND CHILL
ADVISORY IN THE EAST UNTIL 18Z AND A WIND CHILL WARNING IN THE WEST
THROUGH THAT TIME.  LIGHT SNOW OR FLURRIES ALSO CONTINUE TO FALL IN
THE NORTHEAST CORNER OF THE CWA AS OF 10Z AND SHOULD CONTINUE
THROUGH THE MID MORNING AS THE STORM SYSTEM MOVES FURTHER NORTHEAST.
CONDITIONS WILL IMPROVE OVER THE CWA TODAY WITH RISING HEIGHTS ALOFT
AND SURFACE HIGH PRESSURE MOVING OVER THE REGION.  PERIODS OF LIGHT
SNOW WILL CONTINUE OVER THE HIGHER ELEVATIONS OF THE SNOWY AND
SIERRA MADRE RANGES TODAY WITH LIGHT ACCUMULATIONS.  OTHERWISE...
CLOUDS WILL CONTINUE TO DECREASE IN MOST AREAS TODAY AND THE
TEMPERATURES WILL CONTINUE TO SLOWLY WARM.  THE MAIN CONCERN FOR
TODAY AND TONIGHT WILL BE THE WINDS AND BLOWING SNOW IN AREAS ALONG
AND WEST OF THE LARAMIE RANGE.  WIND GUSTS HAVE BEEN BETWEEN 50 AND
55 MPH AT KARL SINCE 06Z WITH THE SPEEDS AT THE LOWEST GATE OF THE
MEDICINE BOW PROFILER RUNNING AT 45 KNOTS.  IN ADVANCE OF A
SHORTWAVE TROUGH APPROACHING FROM THE NORTH...THE LOW LEVEL HEIGHT
DIFFERENCES INCREASE TO FAVORABLE LEVELS BETWEEN KCAG AND KCPR
TONIGHT AND CONTINUE THROUGH SUNDAY MORNING.  THE 700 MB WINDS ARE
STRONGER FROM THE 00Z GFS OVER THE WYOMING PART OF THE CWA AT 45 TO
55 KNOTS.  WILL GO AHEAD AND ISSUE A HIGH WIND WATCH FOR SOME AREAS
ALONG AND WEST OF THE LARAMIE RANGE FROM 01Z TO 19Z SUNDAY AND
EMPHASIZE THE BLOWING SNOW.  THAT SAME SHORTWAVE TROUGH WILL SPREAD
CLOUDS AND LIGHT SNOW OVER THE WEST AND NORTH PARTS OF THE CWA SUNDAY
NIGHT.  TEMPERATURES WILL CONTINUE TO WARM IN MOST AREAS THROUGH
SUNDAY NIGHT WITH THE WESTERLY WINDS AND WARM AIR ADVECTION.

.LONG TERM...MONDAY THROUGH FRIDAY. NAM...GFS AND ECMWF SYNOPTIC
PATTERNS FAIRLY SIMILAR...THUS MODEL SOLUTIONS REASONABLE.

MONDAY...ALBERTA CLIPPER SYSTEM MOVES SOUTHEAST ACROSS THE NORTHERN
PLAINS STATES WITH LITTLE EFFECT FOR US. MAXIMUM TEMPERATURES IN THE
20S TO LOWER 30S WITH 700 MB TEMPERATURES FROM -9C SOUTHWEST TO -16C
NORTHEAST.

TUESDAY...SLOW WARMING TREND ON TAP AS HEIGHTS ALOFT AND THICKNESSES
RISE WITH FLOW ALOFT BACKING TO WEST NORTHWEST. FEW OROGRAPHIC SNOW
SHOWERS ACROSS THE SIERRA MADRE RANGE ON THE NORTHERN EXTENT OF A
SHORTWAVE TROUGH TRAVERSING ACROSS WESTERN COLORADO.

WEDNESDAY...FLOW ALOFT TURNS NORTHWEST AGAIN AND WINDS WILL
INCREASED MARKEDLY AS SURFACE THROUGH 700 MB GRADIENTS STRENGTHEN
AND BECOME UNIDIRECTIONAL. POSSIBLE HIGH WIND EVENT ALONG AND WEST
OF INTERSTATE 25.

THURSDAY...ANOTHER WINDY DAY WITH STRONG NORTHWEST FLOW
ALOFT...IMPRESSIVE GRADIENTS FROM THE SURFACE THROUGH 700 MB AND
DEEP UNIDIRECTIONAL NORTHWEST FLOW.

FRIDAY...SIMILAR FLOW PATTERN TO THURSDAY THOUGH A BACKDOOR COLD
FRONT PROGGED TO AFFECT AREAS EAST OF INTERSTATE 25 COOLING
TEMPERATURES SLIGHTLY. STILL DRY WITH LIMITED LOW AND MID LEVEL
MOISTURE.

&&

.AVIATION...12Z TAF ISSUANCE...
LOWER CEILINGS AND VISIBILITIES IN SNOW AND BLOWING SNOW WILL
CONTINUE THROUGH 16Z OVER THE NORTHEAST CORNER OF THE CWA.  WINDS AND
REDUCED VISIBILITIES IN BLOWING SNOW WILL BE THE MAIN ISSUE OVER THE
REST OF THE CWA THROUGH 12Z SUNDAY.  WIND GUSTS WILL BE AS HIGH AS
50 KNOTS ALONG AND WEST OF THE LARAMIE RANGE THROUGH MID MORNING AND
AGAIN TONIGHT.  THE WINDS WILL REDUCE VISIBILITIES TO A FEW MILES
IN SOME AREAS...MAINLY ALONG AND WEST OF THE LARAMIE RANGE.  THE
SNOWY RANGE WILL BE OBSCURED THROUGH 00Z SUNDAY.

&&

.FIRE WEATHER...NO FIRE WEATHER CONCERNS WITH VERY COLD TEMPERATURES
AND RECENT SNOWFALL.  NORTHWEST WINDS WILL GUST AS HIGH AS 50 MPH
ALONG AND WEST OF THE LARAMIE RANGE THROUGH SUNDAY AND AS HIGH AS
40 MPH IN AREAS TO THE EAST.  TEMPERATURES WILL WARM SLOWLY THROUGH
THE MID PART OF NEXT WEEK...BUT WILL ONLY RETURN TO NEAR NORMAL
VALUES.  LITTLE OR NO PRECIPITATION IS EXPECTED OUTSIDE OF THE
MOUNTAINS THROUGH NEXT WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WIND CHILL WARNING UNTIL NOON FOR WYZ103-WYZ104-WYZ105-WYZ106-
     WYZ109-WYZ110-WYZ111...WYZ112-WYZ113-WYZ114-WYZ115-WYZ116-WYZ117.
     WIND CHILL ADVISORY UNTIL NOON FOR WYZ101-WYZ102-WYZ107-WYZ108-
     WYZ118-WYZ119.
     HIGH WIND WATCH FROM 6 PM THIS EVENING THROUGH NOON SUNDAY FOR
     WYZ104-WYZ105-WYZ106-WYZ110-WYZ116-WYZ117.
NE...WIND CHILL ADVISORY UNTIL NOON FOR NEZ002-NEZ003-NEZ019-NEZ020-
     NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.

&&

WEILAND/RUBIN
Hazardous weather outlook, Dec 31, 3:32 PM MST, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
332 PM MST FRI DEC 31 2010

WYZ101-103>107-109>115-117-118-012245-
CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
332 PM MST FRI DEC 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING...FOR
AREAS ALONG AND WEST OF INTERSTATE 25.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WIND CHILL WARNING IS IN EFFECT FOR WIND CHILL READINGS BETWEEN
25 TO 40 BELOW ZERO. ALTHOUGH WINDS WILL SUBSIDE BRIEFLY LATE
THIS EVENING...WINDS ARE FORECAST TO INCREASE ONCE AGAIN BY EARLY
SATURDAY MORNING. THE VERY COLD TEMPERATURES COMBINED WITH STRONG
GUSTY WINDS WILL RESULT IN DANGEROUS WIND CHILL TEMPERATURES
THROUGH SUNRISE ON SATURDAY. GUSTY WINDS WILL ALSO PRODUCE AREAS
OF BLOWING SNOW...WITH VISIBILITIES LOWERING TO ONE MILE AT
TIMES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE TO CREATE AREAS OF
BLOWING AND DRIFTING SNOW THROUGH AT LEAST SATURDAY EVENING AND
POSSIBLY LONGER. WIND CHILLS TEMPERATURES WILL IMPROVE BY SATURDAY
AFTERNOON...BUT WILL STILL REMAIN VERY COLD AND GENERALLY BETWEEN
5 TO 15 DEGREES BELOW ZERO...BUT WILL DECREASE AGAIN SATURDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT...HOWEVER ANY
REPORTS OF SNOW ACCUMULATION WOULD BE GREATLY APPRECIATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ102-108-119-012245-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY-GOSHEN COUNTY-
EAST LARAMIE COUNTY-
332 PM MST FRI DEC 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND EXTREME SOUTHEAST WYOMING EAST OF INTERSTATE 25.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER STORM WILL CONTINUE THROUGH THIS EVENING...CREATING
WIDESPREAD MODERATE SNOW AS IT MOVES NORTHEASTWARD INTO THE GREAT
LAKES REGION BY TONIGHT. STRONG NORTH TO NORTHWEST WINDS WILL
CAUSE BLOWING SNOW THAT IS EXPECTED TO CREATE WHITE OUT CONDITIONS
THIS EVENING BEFORE VISIBILITIES GRADUALLY IMPROVE LATER TONIGHT.
A BLIZZARD WARNING REMAINS IN EFFECT THROUGH THIS EVENING.
ADDITIONALLY...WIND CHILL VALUES WILL REMAIN BETWEEN 20 TO 30
BELOW ZERO THROUGH THE NIGHT. PROLONGED EXPOSURE TO THESE TYPE OF
WIND CHILLS WILL CAUSE FROST BITE TO EXPOSED SKIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

BITTER COLD WIND CHILLS BETWEEN 15 TO 30 DEGREES BELOW ZERO ARE
EXPECTED TO LINGER INTO SUNDAY MORNING. A SLIGHT WARMING TREND IS
FORECAST FOR SUNDAY THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT TOTAL SNOW ACCUMULATIONS
SATURDAY MORNING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ116-012245-
SOUTH LARAMIE RANGE-
332 PM MST FRI DEC 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERSTATE 80 SUMMIT
INCLUDING HAPPY JACK ROAD WEST OF CHEYENNE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SNOWFALL WILL GRADUALLY COME TO AN END THIS EVENING.
HOWEVER...STRONG WINDS WILL RESULT IN BLOWING SNOW CREATING
VISIBILITIES NEAR ZERO AT TIMES ALONG THE SOUTHERN LARAMIE RANGE.
A BLIZZARD WARNING REMAINS IN EFFECT THROUGH THIS EVENING.
ADDITIONAL SNOW ACCUMULATIONS AROUND ONE INCH ARE POSSIBLE THIS
EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE TO CREATE AREAS OF
BLOWING AND DRIFTING SNOW THROUGH AT LEAST SATURDAY EVENING AND
POSSIBLY LONGER. WIND CHILLS TEMPERATURES WILL IMPROVE BY SATURDAY
AFTERNOON...BUT WILL STILL REMAIN VERY COLD AND GENERALLY BETWEEN
5 TO 15 DEGREES BELOW ZERO...BUT WILL DECREASE AGAIN SATURDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT...HOWEVER ANY
REPORTS OF SNOW ACCUMULATION OR WIND SPEEDS WOULD BE GREATLY
APPRECIATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Dec 31, 11:00 PM MST, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1100 PM MST FRI DEC 31 2010

WYZ110-116-117-010900-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO...
BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
1100 PM MST FRI DEC 31 2010

...STRONG WINDS HAVE DEVELOPED OVER AND NEAR THE LARAMIE RANGE
AND THE ARLINGTON AREA...

AT 1041 PM...WESTERLY WINDS WERE GUSTING BETWEEN 40 AND 50 MPH
OVER AND NEAR THE SOUTHERN LARAMIE RANGE AND IN THE ARLINGTON
AREA. AT THAT TIME...ARLINGTON HAD A WIND GUST TO 50 MPH AND
VEDAUWOO...BETWEEN CHEYENNE AND LARAMIE...HAD A GUST TO 49 MPH.

THE STRONG WINDS WILL CONTINUE OVER THOSE AREAS FOR THE REST OF
TONIGHT WITH WIND GUSTS TO BETWEEN 45 AND 55 MPH. THE STRONG
WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW AND POOR TRAVEL
CONDITIONS. IN ADDITION...WIND CHILL VALUES WILL BE BETWEEN
30 AND 40 BELOW ZERO.

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON ON SATURDAY.

WEILAND
Local storm report, Jan 1, 1:14 AM MST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
114 AM MST SAT JAN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 AM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
01/01/2011  M58 MPH          CARBON             WY   DEPT OF HIGHWAYS

            SUSTAINED WINDS AT 42 MPH.

&&

MWEILAND
Special weather statement, Jan 1, 1:17 AM MST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
117 AM MST SAT JAN 1 2011

WYZ110-116-117-011030-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO...
BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
117 AM MST SAT JAN 1 2011

...STRONG WINDS CONTINUE OVER AND NEAR THE SOUTHERN LARAMIE RANGE
AND THE ARLINGTON AREA...

AT 110 AM...WESTERLY WINDS WERE GUSTING BETWEEN 40 AND 55 MPH OVER
AND NEAR THE SOUTHERN LARAMIE RANGE AND IN THE ARLINGTON AREA. AT
THAT TIME...ARLINGTON HAD A WIND GUST TO 58 MPH AND
VEDAUWOO...BETWEEN CHEYENNE AND LARAMIE...HAD A GUST TO 43 MPH.

THE STRONG WINDS WILL CONTINUE OVER THOSE AREAS FOR THE REST OF
TONIGHT WITH WIND GUSTS TO BETWEEN 45 AND 55 MPH. THE STRONG
WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW AND POOR TRAVEL
CONDITIONS. IN ADDITION...WIND CHILL VALUES WILL BE BETWEEN
30 AND 40 BELOW ZERO.

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON.

WEILAND

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 31, 8:57 PM MSTWind Chill WarningCYSAlbany, Goshen, Laramie, Niobrara13 hr
Jan 1, 3:50 AM MSTWind Chill AdvisoryCYSAlbany, Converse, Goshen, Laramie, Niobrara, Platte7 hr
Jan 1, 10:27 AM MSTHigh Wind WarningCYSAlbany, Carbon, Laramie, Platte26 hr

Nearby

High Wind Watches in Wyoming, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.